Alert archive / Nebraska / Severe Thunderstorm Warnings in 2008
Severe Thunderstorm Warning 124, NWS Cheyenne, WY
NWS Cheyenne, WY issued this severe thunderstorm warning at Jul 22, 2008, 7:24 PM MDT for Morrill County, Nebraska. It was in force for 51 min. 3 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jul 22, 2008, 7:24 PM MDT (01:24 UTC)
- Expired
- Jul 22, 2008, 8:15 PM MDT
- In force
- 51 min
- Issued by
- NWS Cheyenne, WY
- Area
- Storm-based polygon
County Morrill County, NE
The radar
The Cheyenne radar (KCYS), 157 km from the middle of the area, began a volume at 01:27 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jul 22, 7:27 PM MDT | HAIL 1.25 | Bayard, NE | SOME MARBLE SIZED. |
| Jul 22, 7:28 PM MDT | HAIL 0.75 | Bayard, NE | HEAVY RAIN. |
| Jul 22, 7:41 PM MDT | HAIL 1.75 | Bridgeport, NE | SOME NICKLE SIZED. WATCHING DITCHES WITH HIGH WATER. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched 2 storm reports to this severe thunderstorm warning; the first came 3 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Jul 22, 2:25 PM MDT | Severe Thunderstorm Watch | SPC | 7 hr |
The nearest sounding before it
Denver, CO (KDNR), launched 00:00Z, 1.4 hours before the alert went out and 213 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 3845 m above ground
- 0-6 km bulk shear
- 7 kt
- 0-1 km storm-relative helicity
- -41 m²/s²
- 0-3 km storm-relative helicity
- -60 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS55 KCYS 230124 SVRCYS NEC123-230215- /O.NEW.KCYS.SV.W.0124.080723T0124Z-080723T0215Z/ BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE CHEYENNE WY 724 PM MDT TUE JUL 22 2008 THE NATIONAL WEATHER SERVICE IN CHEYENNE HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... CENTRAL MORRILL COUNTY IN THE PANHANDLE OF NEBRASKA... * UNTIL 815 PM MDT * AT 723 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL...AND DESTRUCTIVE WINDS IN EXCESS OF 70 MPH. THIS STORM WAS LOCATED NEAR BAYARD...OR 21 MILES EAST OF SCOTTSBLUFF...AND MOVING EAST AT 15 MPH. * THE SEVERE THUNDERSTORM WILL BE NEAR... ANGORA BY 800 PM... BRIDGEPORT BY 805 PM... BRICKER LAKES BY 815 PM... IF YOU ARE IN THE PATH OF THIS STORM...PREPARE IMMEDIATELY FOR DAMAGING WINDS...LARGE HAIL...AND DEADLY CLOUD TO GROUND LIGHTNING. TAKE COVER IN A STURDY STRUCTURE UNTIL THE STORM PASSES. REPORT SEVERE WEATHER TO THE NATIONAL WEATHER SERVICE OFFICE IN CHEYENNE AT 1-800-269-6220. LAT...LON 4193 10295 4154 10301 4167 10336 4185 10335 TIME...MOT...LOC 0124Z 275DEG 11KT 4176 10327 $$ DAUGHERTY
2 follow-up statements
000 WWUS55 KCYS 230158 SVSCYS SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE CHEYENNE WY 758 PM MDT TUE JUL 22 2008 NEC123-230215- /O.CON.KCYS.SV.W.0124.000000T0000Z-080723T0215Z/ MORRILL NE- 755 PM MDT TUE JUL 22 2008 ...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 815 PM MDT FOR CENTRAL MORRILL COUNTY... AT 752 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING LARGE DAMAGING HAIL UP TO GOLF BALL SIZE. THIS STORM WAS LOCATED NEAR BAYARD...OR 22 MILES SOUTHEAST OF SCOTTSBLUFF...MOVING SOUTHEAST AT 6 MPH. THE SEVERE THUNDERSTORM WILL BE NEAR... BRIDGEPORT AND BRICKER LAKES BY 815 PM... HAIL UP TO GOLF BALL SIZE HAS BEEN REPORTED IN BAYARD WITH THIS STORM. IF YOU ARE IN THE PATH OF THE STORM...TAKE IMMEDIATE ACTION TO PROTECT LIFE AND PROPERTY. A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 900 PM TUESDAY EVENING FOR CENTRAL NEBRASKA AND SOUTHEASTERN WYOMING. REPORT SEVERE WEATHER TO THE NATIONAL WEATHER SERVICE OFFICE IN CHEYENNE AT 1-800-269-6220. LAT...LON 4193 10295 4154 10301 4167 10336 4185 10335 TIME...MOT...LOC 0155Z 303DEG 5KT 4173 10327 $$ DAUGHERTY
000 WWUS55 KCYS 230208 SVSCYS SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE CHEYENNE WY 808 PM MDT TUE JUL 22 2008 NEC123-230218- /O.EXP.KCYS.SV.W.0124.000000T0000Z-080723T0215Z/ MORRILL NE- 808 PM MDT TUE JUL 22 2008 ...THE SEVERE THUNDERSTORM WARNING FOR CENTRAL MORRILL COUNTY WILL EXPIRE AT 815 PM MDT... THE STORM HAS DECREASED IN INTENSITY AND IS NO LONGER SEVERE. THEREFORE...THE WARNING WILL BE ALLOWED TO EXPIRE. A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 900 PM TUESDAY EVENING FOR CENTRAL NEBRASKA AND SOUTHEASTERN WYOMING. REPORT SEVERE WEATHER TO THE NATIONAL WEATHER SERVICE OFFICE IN CHEYENNE AT 1-800-269-6220. LAT...LON 4193 10295 4154 10301 4167 10336 4185 10335 TIME...MOT...LOC 0208Z 303DEG 5KT 4172 10325 $$ DAUGHERTY
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Cheyenne, WY wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 22, 3:05 PM MDT, 4 hours 19 minutes earlier.
Area forecast discussion, Jul 22, 3:05 PM MDT, 4 hours 19 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE CHEYENNE WY 305 PM MDT TUE JUL 22 2008 .SHORT TERM...TONIGHT THRU THU...VERY MOIST AIRMASS OVER THE CENTRAL AND NORTHERN PART OF THE AREA EAST OF THE MTNS. SVR TSTM WATCH OUT THRU 9 PM. TAIL END OF UPPER TROF EJECTING NE ACROSS ID INTO MT WILL BRUSH MAINLY WRN WY TNGT. ENOUGH RESIDUAL MSTR AROUND OVER REST OF AREA FOR SCT TSTMS THIS EVENG. MID LVL MSTR LINGERS OVER REGION INTO WED/WED NIGHT FOR ANOTHER ROUND OF TSTMS. LOW LEVEL MSTR TO LINGER OVER THE ERN SXNS...WITH PERHAPS SOME MORE LOW CLOUDS DEVELPG LATE TNGT INTO EARLY WED MRNG. THINGS START TO DRY OUT FROM THE W ON THU AS MID LEVEL FLOW BECOMES MORE W. .LONG TERM...THU NIGHT THRU TUE...ANOTHER UPPER TROF MOVG E ACROSS MT INTO ND WILL BRING A WEAK FRONT DOWN INTO THE AREA THU NIGHT FOR PERHAPS A LITTLE BETTER CHC OF TSTMS. UPPER RIDGE THEN REBUILDS OVER AREA WITH PERHAPS A LULL IN TSTMS ON SAT BEFORE NEXT BATCH OF MOISTURE DRIFTS UP INTO THE REGION SUN INTO TUE FOR ANOTHER CHC OF LATE DAY TSTMS. TEMPS TO REMAIN ON THE WARM-HOT SIDE THRU THE PERIOD. && .AVIATION...MVFR VISIBILITIES PSBL IN SOME OF THE STRONGER STORMS OVER THE NERN HALF OF THE AREA THIS EVENING. SOME MVFR CIGS WILL LIKELY FORM LATE TNGT INTO EARLY WED MRNG MAINLY OVER THE PANHANDLE...AFFECTING MAINLY THE BFF AND SNY TERMINALS. && .CYS WATCHES/WARNINGS/ADVISORIES... WY...NONE. NE...NONE. &&
Hazardous weather outlook, Jul 22, 2:50 PM MDT, 4 hours 34 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE CHEYENNE WY 250 PM MDT TUE JUL 22 2008 NEZ001>003-019>021-054-055-WYZ059-060-064-066>070-231145- SIOUX-DAWES-BOX BUTTE-SCOTTS BLUFF-BANNER-MORRILL-KIMBALL- CHEYENNE-CONVERSE-NIOBRARA-NORTH LARAMIE RANGE-LARAMIE RANGE- PLATTE-GOSHEN-CHEYENNE FOOTHILLS-PINE BLUFFS- 250 PM MDT TUE JUL 22 2008 THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE WESTERN NEBRASKA PANHANDLE AND SOUTHEAST WYOMING. .DAY ONE...THIS AFTERNOON AND TONIGHT A SEVERE THUNDERSTORM WATCH IS IN EFFECT UNTIL 9 PM FOR MUCH OF SOUTHEAST WYOMING AND THE WESTERN NEBRASKA PANHANDLE. SCATTERED THUNDERSTORMS WILL MOVE ACROSS THE REGION THE REST OF THIS AFTERNOON INTO EARLY THIS EVENING. A FEW STORMS MAY BECOME SEVERE WITH LARGE HAIL AND HEAVY RAIN THE MAIN THREATS...ESPECIALLY ALONG AND NORTH OF A LINE FROM CHUGWATER WYOMING TO BRIDGEPORT NEBRASKA. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY A SLIGHT CHANCE OF LATE DAY THUNDERSTORMS WILL REMAIN OVER THE REGION EACH DAY. BETTER CHANCES OF STORMS WILL BE ON WEDNESDAY AND POSSIBLY AGAIN NEXT MONDAY. AT THIS TIME...NO SEVERE THUNDERSTORMS ARE ANTICIPATED. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED TODAY AND TONIGHT. && THIS PRODUCT...ALONG WITH OTHER WEATHER...HYDROLOGIC...AND CLIMATE INFORMATION IS AVAILABLE ON THE WEB AT... HTTP://WEATHER.GOV/CHEYENNE WYZ061>063-065-231145- SOUTHWEST CARBON-NORTH CARBON-SNOWY RANGE-LARAMIE VALLEY- 250 PM MDT TUE JUL 22 2008 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST WYOMING. .DAY ONE...THIS AFTERNOON AND TONIGHT SCATTERED THUNDERSTORMS WILL MOVE ACROSS SOUTH CENTRAL WYOMING THE REST OF THIS AFTERNOON INTO EARLY THIS EVENING. A FEW STORMS MAY PRODUCE GUSTY WINDS TO 45 MPH AS WELL AS BRIEF MODERATE RAIN. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY A SLIGHT CHANCE OF LATE DAY THUNDERSTORMS WILL REMAIN OVER THE REGION EACH DAY. BETTER CHANCES OF STORMS WILL BE ON WEDNESDAY AND POSSIBLY AGAIN NEXT MONDAY. AT THIS TIME...NO SEVERE THUNDERSTORMS ARE ANTICIPATED. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED TODAY AND TONIGHT. && THIS PRODUCT...ALONG WITH OTHER WEATHER...HYDROLOGIC...AND CLIMATE INFORMATION IS AVAILABLE ON THE WEB AT... HTTP://WEATHER.GOV/CHEYENNE
In the hours before
Local storm report, Jul 22, 6:28 PM MDT, 56 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHEYENNE WY
628 PM MDT TUE JUL 22 2008
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0545 PM HEAVY RAIN 2 NE HEMINGFORD 42.34N 103.05W
07/22/2008 M0.75 INCH BOX BUTTE NE CO-OP OBSERVER
NO HAIL WITH TSTMS.
&&
BCHAPMANLocal storm report, Jul 22, 6:50 PM MDT, 34 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHEYENNE WY
650 PM MDT TUE JUL 22 2008
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0528 PM TSTM WND GST SCOTTSBLUFF 41.87N 103.66W
07/22/2008 M79 MPH SCOTTS BLUFF NE ASOS
OTHER GUSTS AT THE AIRPORT WERE 64 MPH AT 2323Z...70 MPH
AT 2340Z. POLICE IN SCOTTSBLUFF REPORTED TREES DOWN WITH
MANY FLOODING ISSUES AROUND THE AREA. AT 626 PM A COOP
OBSERVER 5MI NE OF SCOTTSBLUFF REPORTED CROPS STRIPPED BY
HAIL BUT DID NOT KNOW HAIL SIZE. WND BLEW AWAY A SMALL
BUILDING THAT WAS NOT ANCHORED DOWN. HE HAD SOME ROOF
DAMAGE, SOME TREES DOWN, AND POWER POLES DOWN.
&&
BCHAPMANThe office that day
Everything else NWS Cheyenne, WY issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 22, 7:35 PM MDT | Flash Flood Warning | CYS | Morrill | 4 hr |
| Jul 22, 8:40 PM MDT | Severe Thunderstorm Warning | CYS | Banner, Scotts Bluff | 50 min |
| Jul 22, 9:07 PM MDT | Tornado Warning | CYS | Banner | 23 min |
| Jul 22, 9:27 PM MDT | Severe Thunderstorm Warning | CYS | Banner, Morrill | 29 min |
| Jul 23, 5:22 PM MDT | Severe Thunderstorm Warning | CYS | Sioux | 38 min |
| Jul 23, 5:59 PM MDT | Severe Thunderstorm Warning | CYS | Scotts Bluff, Sioux | 33 min |
Nearby
Severe Thunderstorm Warnings in Nebraska, 2008Every severe thunderstorm warning in 2008
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.